# SDR CA040618007

- Difficulty date: June 17, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Doug C-54
- Engine: Pwa R20007M2
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: REB37E
- Condition: Fouled
- Location: Nr 4 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: E

## Discrepancy

DURING CRUISE, THE PILOTS NOTICED THE NR 4 ENGINE STARTING TO BACKFIRE, THE BACK FIRING WAS GETTING OUT OF CONTROL SO THE ENGINE WAS SHUT DOWN AND THE PROPELLER FEATHERED.  DURING THE INSPECTION OF THE NR 4 ENGINE IT WAS FOUND THAT THE FRONT AND REAR SPARKS FOR THE NR 2 CYLINDER WERE FOULED.  THE PLUGS WERE REPLACED AND ENGINE RUN-UP WAS FINE.
